MAUDE Adverse Event Report: ORBUSNEICH MEDICAL (SHENZHEN) CO., LTD. TELEPORT MICROCATHETER

ORBUSNEICH MEDICAL (SHENZHEN) CO., LTD. TELEPORT MICROCATHETER
Catalog Number 221-15-1000U
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the clinical information for this complaint indicated that a catheter (teleport 2.1f x 135cm) was being used as a transfer catheter to exchange the workhorse wire for the csi viperwire via a radial approach, but when an attempt was made to remove the teleport from the vessel, it appeared to seize up on the viperwire or be lodged against the distal aspect of the lesion in the rca.The teleport was unable to be torqued, advanced, or removed.The physician forcibly pulled all devices out of the rca and everything was removed.Additional femoral access was obtained and a fine cross catheter was used and would not cross the lesion.A second teleport microcatheter was inserted and successfully crossed the lesion.The viperwire was re-inserted and atherectomy treatment was performed at the distal lesion.During the manufacturing processes each microcatheter is inserted to a 0.0155" x 1800mm mandrel to inspect and ensure without obvious friction prior to proceed to next process.A review of the manufacturing records for this batch (4307261811) did not reveal any non-conformity which could have contributed to the complaint.A lot history review of the microcatheter was conducted and no manufacturing related causes could be found for this complaint.Orbusneich medical manufacturing processes include extensive testing and inspections to ensure each product meets all material, assembly, and performance specifications prior to release.The instruction for use (g-00114 bullet #5) include the following warning: "if abnormal resistance is detected during use of this product, do not continue the operation, avoid excessive manipulations, and carefully remove the entire catheter system while paying full attention to avoid complications." continuing the operation while the cause of the problem is not identified may cause damage to, or rupture of, the catheter, and damage the blood vessel.No remedial action is being performed by orbusneich in response to this event at this time.
 
Event or Problem Description
When an attempt was made to remove the teleport from the vessel, it appeared to seize up on the viperwire or be lodged against the distal aspect of the lesion in the rca.The teleport was unable to be torqued, advanced, or removed.The physician forcibly pulled all devices out of the rca and everything was removed.Additional femoral access was obtained and a fine cross catheter was used and would not cross the lesion.A second teleport microcatheter was inserted and successfully crossed the lesion.The viperwire was re-inserted and atherectomy treatment was performed at the distal lesion.Per the opinion of the physician, minimal improvement was obtained and due to the procedure approaching three hours in length, the decision was made to abort the procedure.The patient was in stable condition following the procedure and no complications were reported.An additional procedure at barnes jewish hospital is planned.The catheter will be returned for analysis.

Brand Name
TELEPORT MICROCATHETER
Common Device Name
MICROCATHETER
Manufacturer (Section D)
ORBUSNEICH MEDICAL (SHENZHEN) CO., LTD.
no.1st jinkui road
futian free trade zone
shenzhen, 51803 8
CH  518038
MDR Report Key9178058
Report Number3003775186-2019-00007
Device Sequence Number19640839
Product Code DQY
UDI-Device Identifier06934955943072
UDI-Public06934955943072
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K182360
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number221-15-1000U
Device Lot Number4307301811
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2019
Initial Report FDA Received Date10/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;